| Catalog Number |
368774 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that while using bd vacutainer® rapid serum tube (rst) blood collection tubes thrombin, the initial sample produced erroneous results for troponin i.The patient was treated based on erroneous results, but the erroneous treatment did not have any adverse impact to the patient.No other information reported.
Additional Manufacturer Narrative
The manufacturing location for this product is sekisui.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D.9:device eval by manufacturer? yes.D9: returned to manufacturer on: 07-mar-2024.H.6 investigation summary: material #: 368774, lot/batch #: 231115.Bd received 5 samples and 2 photos for investigation.The photos were reviewed, and they show the tube label confirming the lot number.The customer samples were evaluated by functional testing, testing for troponin i, and the indicated failure mode for erroneous results with the incident lot was not observed as all product specifications were met.Additionally, retention samples from bd inventory were evaluated by functional testing, checking thrombin strength, and no issues were observed relating to erroneous results as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode erroneous results.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description